Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 22, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Mar 13, 2021, 6:28 PM CST for 4 counties in Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2021, 6:28 PM CST (00:28 UTC)
- Expired
- Mar 13, 2021, 7:15 PM CST
- In force
- 47 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.75 in
- Wind
- 70.0 mph
Counties Cottle County, TX, Dickens County, TX, King County, TX, Motley County, TX
The radar
The Lubbock radar (KLBB), 115 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 13, 2:26 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.5 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3140 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 380 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
395
WUUS54 KLUB 140028
SVRLUB
TXC101-125-269-345-140115-
/O.NEW.KLUB.SV.W.0022.210314T0028Z-210314T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
628 PM CST Sat Mar 13 2021
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Northeastern Dickens County in northwestern Texas...
Northwestern King County in northwestern Texas...
Southwestern Cottle County in northwestern Texas...
Southeastern Motley County in northwestern Texas...
* Until 715 PM CST.
* At 627 PM CST, a severe thunderstorm was located 8 miles east of
Afton, or 14 miles northeast of Dickens, moving northeast at 35
mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Dumont and Delwin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM CST for northwestern
Texas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3369 10072 3393 10082 3409 10055 3399 10035
3376 10040
TIME...MOT...LOC 0027Z 232DEG 31KT 3379 10068
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH
$$
MRC1 follow-up statement
521
WWUS54 KLUB 140033
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
633 PM CST Sat Mar 13 2021
TXC101-125-269-345-140115-
/O.CON.KLUB.SV.W.0022.000000T0000Z-210314T0115Z/
Dickens TX-King TX-Cottle TX-Motley TX-
633 PM CST Sat Mar 13 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CST
FOR NORTHEASTERN DICKENS...NORTHWESTERN KING...SOUTHWESTERN COTTLE
AND SOUTHEASTERN MOTLEY COUNTIES...
At 632 PM CST, a severe thunderstorm was located 6 miles west of
Dumont, or 17 miles southeast of Matador, moving northeast at 35 mph.
This is a very dangerous storm.
HAZARD...Three inch hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
Locations impacted include...
Dumont and Delwin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM CST for northwestern
Texas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3370 10070 3393 10076 3409 10055 3399 10035
3376 10040
TIME...MOT...LOC 0032Z 233DEG 32KT 3382 10062
TORNADO...POSSIBLE
HAIL...3.00IN
WIND...70MPH
$$
MRCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 5:40 PM CST, 48 minutes earlier.
Area forecast discussion, Mar 13, 5:40 PM CST, 48 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 540 PM CST Sat Mar 13 2021 .AVIATION... Showers and thunderstorms have moved east of KLBB and KPVW. Strong thunderstorms with brief periods of heavy rainfall are expected at KCDS until around 6z. VFR conditions are expected for the remainder of the overnight and tomorrow with strong westerly winds developing in the afternoon with patchy dust possible. && .PREV DISCUSSION... /issued 217 PM CST Sat Mar 13 2021/ SHORT TERM... At 1:30 pm, the dryline is surging into the southwestern South Plains, resulting in a convergent axis running SE-NW through the forecast area and pointed into the far SW Texas Panhandle. Storms are developing from northeast NM southward, and now just crossing the state line. In the near-term, scattered thunderstorms, some becoming quickly severe, will continue to develop and expand eastward. Some storms will become supercellular and bring the threats of very large hail, tornadoes, and locally heavy rainfall. As we move into late afternoon and early evening, very strong forcing will spread over the area in conjunction with a jet streak on the east side of the upper low and a Pacific-type front will overtake the dryline across the central South Plains. This combined forcing should initiate a north-south line of storms, which will then sweep east through the remainder of the area...exiting by around midnight. In addition, the LLJ will be strengthening and act to increase the SRH. Any storms that can remain discrete ahead of the line will be favored to remain supercellular and have the potential for strong tornadoes, although due to the strong shear, even cells embedded within the line will have the potential for brief tornadoes, and an enhanced straight-line wind threat with any bowing structures. Behind the front/dryline, drying west winds will develop across the western South Plains and a Wind Advisory is in effect for that area through 7 pm. As the upper low moves curls northeast into eastern Colorado, the mid-level trough axis will swing over the South Plains, which should keep winds somewhat elevated overnight. The drier and cooler airmass with the trough's passage will bring cooler overnight lows. LONG TERM... The upper level low will continue to drift northeast of the area on Sunday with broad cyclonic circulation around it producing deep westerly flow across the CWA. In addition a deep surface low will keep low and mid level gradients strong. Thus, more windy conditions are expected tomorrow with wind speeds again near advisory levels. Blowing dust will also be an issue mainly across the Caprock. Monday zonal to SWRLY flow sets up with more relaxed gradients ahead of our next upper level system. Late Tuesday into Wednesday another upper level low will quickly move northeastward just north of the CWA. Simultaneously, a surface low will force a dryline eastward through the area. This scenario will create another round of strong near advisory level westerly winds. Late Tuesday as the surface low moves NE a cool front will drop south through the CWA keeping winds elevated through Wednesday evening. Upper level ridging will settle over the area as the work week comes to a close. FIRE WEATHER... A dryline will move east across the forecast area this afternoon bringing elevated to near critical fire weather conditions to the area. Relative humidity values are starting off near 100% this morning under cloudy skies. However, as surface cyclogenesis occurs later this morning and afternoon a dryline will quickly sharpen and move into western zones of the forecast area. This will lead to clearing skies and rapidly plummeting relative humidity values to near 10 percent. As the surface pressure gradient also tightens westerly to southwesterly winds will increase this afternoon and early evening with sustained wind speeds of 20-30 mph and gusts to 45 mph. The majority of this area has missed out on the rainfall that occurred yesterday therefore ERC values remain around the 50th percentile. Due to these factors a Fire Danger Statement has been issued from 1 pm until 7 pm today. && .LUB WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 PM CST this evening for TXZ021-022-027-028- 033-034-039-040. && 55/99/99
Hazardous weather outlook, Mar 13, 11:46 AM CST, 6 hours 42 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Lubbock TX 1146 AM CST Sat Mar 13 2021 TXZ021>044-141800- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 1146 AM CST Sat Mar 13 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are expected to develop along a dryline early this afternoon and have the potential to become quickly severe. The dryline is expected to be located roughly along a Dimmitt, to Lubbock, to Tahoka line when storms develop. Hail up to two and a half inches in diameter, wind gusts to 70 mph, and a few tornadoes will be possible. Strong tornadoes are possible, mainly across the far Southern Texas Panhandle to the east of Interstate 27. Brief but heavy rain may also lead to localized flooding concerns especially where heavy rain was observed yesterday. To the west of the dryline, elevated to near critical fire weather conditions will develop this afternoon due to the arrival of a dry air mass and increasing west winds. A wind advisory is also in effect for the western South Plains. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Elevated to critical fire weather conditions may develop areawide Sunday and Tuesday along with strong winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about severe weather to the NWS while following local, state, and CDC guidelines.
In the hours before
Local storm report, Mar 13, 3:49 PM CST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
349 PM CST SAT MAR 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM FUNNEL CLOUD 1 N HART 34.40N 102.11W
03/13/2021 CASTRO TX STORM CHASER
&&
EVENT NUMBER LUB2100178
MCONDERLocal storm report, Mar 13, 4:01 PM CST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
401 PM CST SAT MAR 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TORNADO 2 N HART 34.41N 102.11W
03/13/2021 CASTRO TX STORM CHASER
&&
EVENT NUMBER LUB2100179
MCONDERLocal storm report, Mar 13, 4:03 PM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
403 PM CST SAT MAR 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND GST 3 N HART 34.42N 102.11W
03/13/2021 M87 MPH CASTRO TX MESONET
LIKELY ASSOCIATED WITH PASSING TORNADO.
&&
EVENT NUMBER LUB2100180
MCONDERLocal storm report, Mar 13, 4:29 PM CST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
429 PM CST SAT MAR 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM TORNADO 7 E HALE CENTER 34.06N 101.72W
03/13/2021 HALE TX STORM CHASER
MULTIPLE PHOTOS VIA SOCIAL MEDIA OF A TORNADO NEAR WIND
FARM TO THE EAST OF HALE CENTER.
&&
EVENT NUMBER LUB2100181
MCONDERLocal storm report, Mar 13, 4:42 PM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
442 PM CST SAT MAR 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND GST 1 N O'DONNELL 32.98N 101.83W
03/13/2021 M61 MPH LYNN TX MESONET
&&
EVENT NUMBER LUB2100182
MCONDERSpecial weather statement, Mar 13, 6:24 PM CST, 4 minutes before
Special Weather Statement National Weather Service Lubbock TX 624 PM CST Sat Mar 13 2021 TXZ042-043-140100- Kent TX-Garza TX- 624 PM CST Sat Mar 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR KENT AND EASTERN GARZA COUNTIES UNTIL 700 PM CST... At 624 PM CST, Doppler radar was tracking a strong thunderstorm near Lake Alan Henry, moving northeast at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Jayton, Lake Alan Henry, Girard, Justiceburg and Clairemont. A Tornado Watch remains in effect until 900 PM CST for northwestern Texas. LAT...LON 3339 10112 3339 10052 3296 10070 3296 10136 TIME...MOT...LOC 0024Z 236DEG 20KT 3308 10111 MRC
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 6:16 PM CST | Severe Thunderstorm Warning | LUB | Hall | 12 min |
| Mar 13, 6:24 PM CST | Special Weather Statement | LUB | Kent | 36 min |
| Mar 13, 6:47 PM CST | Tornado Warning | LUB | Cottle, Motley | 28 min |
| Mar 13, 7:11 PM CST | Severe Thunderstorm Warning | LUB | Childress, Cottle | 49 min |
| Mar 14, 1:54 AM CST | Wind Advisory | LUB | Bailey, Castro, Cochran, Hale, Hockley, Lamb and 6 more | 17 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.